Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Aug 10, 2021, 7:45 PM EDT for Marlboro County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 7:45 PM EDT (23:45 UTC)
- Expired
- Aug 10, 2021, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, NC
- Hail
- 0.25 in
- Wind
- 30
County Marlboro County, SC
The radar
The Columbia radar (KCAE), 147 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WWUS82 KILM 102345
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
745 PM EDT Tue Aug 10 2021
SCZ017-110030-
Marlboro SC-
745 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Marlboro County through 830 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wallace, or near Cheraw. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bennettsville, Chavistown and Wallace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 7968 3476 7962 3457 7972 3461 7980
3461 7978 3464 7980 3465 7980 3466 7982
3466 7983 3467 7984 3468 7986 3474 7989
3477 7993 3481 7993
TIME...MOT...LOC 2344Z 287DEG 4KT 3474 7984
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 10, 7:39 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 10, 7:39 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 739 PM EDT Tue Aug 10 2021 .SYNOPSIS... Warm and humid weather continues this week with a chance of an isolated storm each afternoon. Unsettled weather may develop this weekend with the approach of a weak frontal boundary. Unsettled weather may continue into early next week as well. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... High pressure will remain in control of area weather through the period, resulting in typical summer weather. This means isolated showers and storms in the afternoon and evening, especially western areas. Mins tonight and Wednesday night will fall to the low to mid 70s with highs Wednesday in the lower 90s except upper 80s nearer the coast. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... End of the week will be pretty similar to the rest of the week - warm and humid with isolated storms possible inland. Moist low levels will be topped by dry air aloft as mid level ridging remains in place. Piedmont trough at the surface will be the focus of isolated convection each afternoon mainly near and west of I-95. High temps in the low 90s with heat indices in the triple digits. Low temps in the low 70s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Warm and humid with isolated convection continues Saturday, with weakening ridging aloft slightly increasing pops along sea breeze Saturday afternoon. A weak surface front approaches from the northwest Saturday night into Sunday before lingering somewhere across the Southeast through early next week as forcing aloft to move the front disappears. Since it's a day 5 forecast, plenty of uncertainty in front location that would provide focus for unsettled weather into start of next week. Have maintained elevated chance pops for Sunday through Tuesday, though kept lower than guidance due to uncertainty. Also keeping an eye on forecast of Potential Tropical Cyclone Six, future TS Fred, that is predicted to be in the Gulf of Mexico sometime Sunday. Depending on track of storm, could see increase in moisture across the Carolinas early next week. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Widely scattered tstms west of KLBT should die off by 02Z before impacting inland terminals. Otherwise VFR overnight with potential for patchy MVFR visibility inland before sunrise. Light southeast winds through the period around high pressure offshore. Extended Outlook...Ridging aloft will suppress precipitation chances through Saturday, however moisture will begin to increase Saturday night well ahead of the potential tropical cyclone which is expected to be moving off the west coast of Florida over the weekend. Rain chances will increase Sunday into early next week. && .MARINE... Through Wednesday night...Light south to southwest winds tonight and Wednesday will increase to 10 to 15 KT Wednesday night. One to two foot seas tonight will build to 2 to 3 feet by Wednesday evening. Thursday through Sunday...South-southwest winds around 10 kts persist Thursday through the weekend around offshore Bermuda high. A weak surface front approaches from the northwest Saturday night into Sunday, but is currently expected to stall inland away from coastal waters on Sunday. May see increase in convection across coastal waters on Sunday. Seas around 2 feet Thursday and Friday increases to 2-3 ft for the weekend, predominantly a 9 second SE swell. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...Coastal Flood Advisory until 2 AM EDT Wednesday for NCZ107. MARINE...None. && SYNOPSIS...ILM NEAR TERM...31 SHORT TERM...VAO LONG TERM...VAO AVIATION...CRM MARINE...VAO/31
Hazardous weather outlook, Aug 10, 3:32 PM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 332 PM EDT Tue Aug 10 2021 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 054>056-058-059-111945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 332 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 10, 5:12 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
512 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM WATERSPOUT 1 SSW NORTH MYRTLE BEAC 33.81N 78.68W
08/07/2021 AMZ254 SC NWS EMPLOYEE
NWS EMPLOYEE, BROADCAST MEDIA, AND PUBLIC REPORTED AT
LEAST TWO WATERSPOUTS OFF OF NORTH MYRTLE BEACH SATURDAY
EVENING.
&&
EVENT NUMBER ILM2100128
OLIVASpecial weather statement, Aug 10, 7:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
745 PM EDT Tue Aug 10 2021
SCZ017-110030-
Marlboro SC-
745 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Marlboro County through 830 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wallace, or near Cheraw. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bennettsville, Chavistown and Wallace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 7968 3476 7962 3457 7972 3461 7980
3461 7978 3464 7980 3465 7980 3466 7982
3466 7983 3467 7984 3468 7986 3474 7989
3477 7993 3481 7993
TIME...MOT...LOC 2344Z 287DEG 4KT 3474 7984
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:30 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 10 hr |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.